Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Jan 18, 2023, 1:57 PM CST for 38 counties in Tennessee. It took effect at Jan 18, 2023, 7:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2023, 1:57 PM CST (19:57 UTC)
- In effect from
- Jan 18, 2023, 7:00 PM CST
- Expired
- Jan 19, 2023, 6:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS74 KOHX 181957 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 157 PM CST Wed Jan 18 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-190600- /O.NEW.KOHX.WI.Y.0001.230119T0100Z-230119T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 157 PM CST Wed Jan 18 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Middle Tennessee. * WHEN...From 7 PM this evening to 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
990 WWUS74 KOHX 190451 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1051 PM CST Wed Jan 18 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-191200- /O.CON.KOHX.WI.Y.0001.000000T0000Z-230119T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1051 PM CST Wed Jan 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Middle Tennessee. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
022 WWUS74 KOHX 190920 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 320 AM CST Thu Jan 19 2023 TNZ005>009-023>030-056>063-075-093>095-191030- /O.CAN.KOHX.WI.Y.0001.000000T0000Z-230119T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-Bedford-Wayne- Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 320 AM CST Thu Jan 19 2023 ...WIND ADVISORY IS CANCELLED... The winds have decreased below advisory criteria across the western two thirds of middle TN. $$ TNZ010-011-031>034-064>066-077>080-191200- /O.CON.KOHX.WI.Y.0001.000000T0000Z-230119T1200Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Coffee-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 320 AM CST Thu Jan 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern third of Middle Tennessee including the Cumberland Plateau. * WHEN...Until 6 AM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
231 WWUS74 KOHX 191212 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 612 AM CST Thu Jan 19 2023 TNZ010-011-031>034-064>066-077>080-191315- /O.EXP.KOHX.WI.Y.0001.000000T0000Z-230119T1200Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Coffee-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 612 AM CST Thu Jan 19 2023 ...WIND ADVISORY HAS EXPIRED... The strong winds associated with the wind advisory have moved out of middle TN. This afternoon southwesterly winds will pick up again. Winds at times will be as high as 20 mph with higher gusts up to 35 to 40 mph...especially in higher elevations. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 18, 11:58 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 18, 11:58 AM CST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1158 AM CST Wed Jan 18 2023 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 216 AM CST Wed Jan 18 2023 Satellite imagery has been interesting this morning. High clouds continue to stream across the northern 2/3 of the mid-state, but as the warm front associated with today/tonight's weather system drives northward, low clouds and dense fog advect northward with it. Several spots across our southern and southeastern counties have had visibilities to less than 1/4 mile. For that reason, we issued a Dense Fog Advisory through 8 am. That warm front will also advect higher dew points and temperatures through the rest of the morning hours and by the late morning hours, as the warm front reaches the KY/TN state line, a few showers will be possible, as well. By the middle of this afternoon, Middle TN will be ensconced in the warm sector of this weather system, with dew points climbing into the low 60s and temperatures well into the upper 60s, much like yesterday. This is the platform this evening's thunderstorm potential will have to work with. Current hi-res guidance suggests a broken line of showers and thunderstorms will approach the TN River in the 6 to 9 pm time frame. Timing is a little different from one model to the next, but this should be a good approximation. As this line moves into Middle TN, there are indications that it should be weakening as the air mass isn't as conducive to severe weather as it might be upstream. Forecast soundings depict wind shear as being impressive, with about 60kts of deep layer shear and 0-3km helicities in the 400-500 range. However, with CAPE values in the 200-300 J/Kg range, updrafts should be rather weak. In addition, saturated atmospheric profiles should act to limit the realization of any more CAPE. That said, I think areas west of I-65 will run the risk of a strong wind gust or two. What can change to make this a more severe event? It's going to be windy today. Southerly wind gusts of 35-40 mph could provide higher dew points and given an earlier arrival time of the line to feed off of this afternoon's warmer temperatures, a few storms in the line could reach severe criteria. So, this is going to be a tell-tale. The later the line arrives, temperatures will be cooling from afternoon highs and this will provide less instability to feed off of. For now, we'll be highlighting the idea of a couple 45-60 mph wind gusts possible west of I-65 and expect the line to be weakening even further by the time it reach the I-65 corridor. Rainfall amounts look to be about the same as we've been advertising the last few nights: 1 to 2 inches possible with only localized flooding issues. What's left of tonight's showers and storms should be off the Plateau by sunrise Thursday and without a cold front passage expected until Thursday night, temperatures should still be well above normal Thursday afternoon, though few degrees cooler than today. && .LONG TERM... (Friday through next Wednesday) Issued at 216 AM CST Wed Jan 18 2023 Friday and most of Saturday should prove to be dry and much cooler -- though nothing to incredibly cold. Back towards normal values. However, by Saturday night, our third weather system of the week should be working into Middle TN. The surface low associated with this system looks to be well south of the area, so at this time, I only expect showers Saturday night and Sunday, but we'll need to watch the trajectory of the upper low. If it stays on it's current path, *some* wintry weather may be possible Sunday evening. More on that as we get closer in time. && .AVIATION... (18Z TAFS) Issued at 1141 AM CST Wed Jan 18 2023 Cigs are IFR/LIFR at all terminals with vsbys slowly increasing as fog lifts. Expect cigs to stay MVFR/borderline IFR with bouncing vsbys as rain showers spread east starting at 06Z. Winds are SE and will be shifting to the SW with gusts between 20-30 kts as the front moves through. VFR conditions return after 12Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 56 65 35 / 40 90 0 0 Clarksville 67 54 61 33 / 80 100 0 0 Crossville 62 53 61 32 / 10 90 70 0 Columbia 69 53 64 32 / 40 100 0 0 Cookeville 66 56 63 35 / 20 90 50 0 Jamestown 62 53 62 32 / 10 90 70 0 Lawrenceburg 68 54 64 33 / 30 100 0 0 Murfreesboro 70 54 65 32 / 30 100 0 0 Waverly 67 52 60 32 / 70 100 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Unger LONG TERM....Unger AVIATION.....Baggett
Hazardous weather outlook, Jan 18, 2:28 AM CST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 228 AM CST Wed Jan 18 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-190830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 228 AM CST Wed Jan 18 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Patchy dense fog will be possible through 8 am this morning, especially south of I-40. Please use caution during the morning commute as visibilities could drop below 1/4 mile quickly. Showers and a few thunderstorms are expected across Middle Tennessee tonight. A few storms could be strong to marginally severe between 6 pm and midnight, mainly west of I-65. The main concern is strong gusty winds of 45 to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local and state guidelines. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:42 PM CST | Dense Fog Advisory | OHX | Bedford, Coffee, Cumberland, Giles, Grundy, Lawrence and 7 more | 10 hr |
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.